Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 6, NWS Melbourne, FL

February 12, 2014Martin County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Feb 12, 2014, 6:06 PM EST for Martin County, Saint Lucie County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2014, 6:06 PM EST (23:06 UTC)
Expired
Feb 12, 2014, 6:45 PM EST
In force
39 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 6:30 PM ESTHAIL 0.75Saint Lucie Airport, FLSKYWARN SPOTTER REPORTED PENNY SIZE HAIL AT SAINT LUCIE COUNTY INTERNATIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 3:06 PM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS52 KMLB 122306
SVRMLB
FLC085-111-122345-
/O.NEW.KMLB.SV.W.0006.140212T2306Z-140212T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
606 PM EST WED FEB 12 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARTIN COUNTY IN FLORIDA
  SOUTHEASTERN ST. LUCIE COUNTY IN FLORIDA

* UNTIL 645 PM EST.

* AT 604 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
  TRADITION...OR 10 MILES NORTH OF INDIANTOWN...AND MOVING NORTHEAST
  AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  SAINT LUCIE WEST...PORT SAINT LUCIE...NORTH RIVER SHORES...PORT
  SAINT LUCIE RIVER PARK...JENSEN BEACH...WALTON...WHITE CITY...
  NETTLES ISLAND...INDIAN RIVER ESTATES...FORT PIERCE SOUTH...SAINT
  LUCIE NUCLEAR POWER PLANT...FORT PIERCE...FORT PIERCE NORTH...SAINT
  LUCIE AIRPORT...LAKEWOOD PARK...SAINT LUCIE VILLAGE...INDRIO...FORT
  PIERCE INLET AND QUEENS COVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2703 8060 2725 8061 2756 8042 2756 8031
      2745 8028 2742 8026 2740 8026 2733 8022
      2733 8021 2731 8021 2725 8019 2724 8022
      2723 8021 2706 8039
TIME...MOT...LOC 2306Z 224DEG 34KT 2717 8050

$$

SEDLOCK
3 follow-up statements
588 
WWUS52 KMLB 122323
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
623 PM EST WED FEB 12 2014

FLC085-111-122345-
/O.CON.KMLB.SV.W.0006.000000T0000Z-140212T2345Z/
ST. LUCIE-MARTIN-
623 PM EST WED FEB 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR NORTH CENTRAL MARTIN AND EASTERN ST. LUCIE COUNTIES...

AT 618 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CARLTON...OR NEAR PORT SAINT LUCIE...MOVING NORTHEAST AT
45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
LUCIE NUCLEAR POWER PLANT...FORT PIERCE SOUTH...FREDERICK DOUGLASS
PARK...FORT PIERCE...FORT PIERCE NORTH...SURFSIDE PARK...SAINT LUCIE
AIRPORT...FORT PIERCE OCEAN PARK...FORT PIERCE INLET...SAINT LUCIE
VILLAGE...LAKEWOOD PARK...INDRIO...PEPPER BEACH PARK AND QUEENS COVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED WEAK ROTATION
WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
WEDNESDAY EVENING FOR EASTERN FLORIDA.

&&

LAT...LON 2725 8019 2724 8022 2723 8021 2712 8045
      2729 8057 2756 8042 2756 8031 2745 8028
      2742 8026 2740 8026 2733 8021 2731 8021
      2727 8020 2728 8019
TIME...MOT...LOC 2323Z 211DEG 44KT 2739 8038

$$

SEDLOCK
150 
WWUS52 KMLB 122336
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
636 PM EST WED FEB 12 2014

FLC085-122346-
/O.CAN.KMLB.SV.W.0006.000000T0000Z-140212T2345Z/
MARTIN-
636 PM EST WED FEB 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARTIN COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
WEDNESDAY EVENING FOR EASTERN FLORIDA.

LAT...LON 2726 8022 2729 8021 2728 8023 2732 8023
      2734 8026 2728 8024 2723 8035 2728 8041
      2744 8046 2756 8042 2756 8031 2754 8031
      2745 8028 2726 8020
TIME...MOT...LOC 2336Z 211DEG 44KT 2751 8029

$$

FLC111-122345-
/O.CON.KMLB.SV.W.0006.000000T0000Z-140212T2345Z/
ST. LUCIE-
636 PM EST WED FEB 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR EASTERN ST. LUCIE COUNTY...

AT 632 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FORT PIERCE...MOVING NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST 
WEDNESDAY EVENING FOR EASTERN FLORIDA.

&&

LAT...LON 2726 8022 2729 8021 2728 8023 2732 8023
      2734 8026 2728 8024 2723 8035 2728 8041
      2744 8046 2756 8042 2756 8031 2754 8031
      2745 8028 2726 8020
TIME...MOT...LOC 2336Z 211DEG 44KT 2751 8029

$$

SEDLOCK
534 
WWUS52 KMLB 122344
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
644 PM EST WED FEB 12 2014

FLC111-122353-
/O.EXP.KMLB.SV.W.0006.000000T0000Z-140212T2345Z/
ST. LUCIE-
644 PM EST WED FEB 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. LUCIE COUNTY WILL
EXPIRE AT 645 PM EST...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS 
MOVING OFF OF THE EAST COAST OF SAINT LUCIE COUNTY. GUSTY 
WINDS...LIGHTNING...SMALL HAIL AND TORRENTIAL DOWNPOURS WILL REMAIN 
POSSIBLE THROUGH 7 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
WEDNESDAY EVENING FOR EASTERN FLORIDA.

LAT...LON 2726 8022 2729 8021 2728 8023 2732 8023
      2734 8026 2728 8024 2723 8035 2728 8041
      2744 8046 2756 8042 2756 8031 2754 8031
      2745 8028 2726 8020
TIME...MOT...LOC 2343Z 211DEG 44KT 2758 8024

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 4:17 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Feb 12, 4:17 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EST WED FEB 12 2014

.DISCUSSION...

CURRENT/TONIGHT...SQUALL LINE IS APPROACHING A LITTLE FASTER THAN
EXPECTED...ALREADY PUSHING ONSHORE NORTH OF TAMPA...SO HAVE
UPDATED HWO/GHWO FOR TIMING. ALSO...THE THREAT FOR SEVERE STORMS
WITH DAMAGING WINDS AND ISOLATED TORNADOES HAS INCREASED SLIGHTLY
BASED ON HIGHER INSTABILITY ACROSS CENTRAL AND SOUTHERN SECTIONS.
DEWPOINTS HAVE RISEN INTO THE MID AND UPPER 60S SOUTH OF ORLANDO.
WIND FIELDS ALOFT (850-500 MB) CONTINUE TO BE IMPRESSIVE...45-55
KNOTS. ALREADY SEEING STORMS DEVELOP AHEAD OF THE MAIN SQUALL LINE
IN INCREASED INSTABILITY AND THE EAST COAST SEA BREEZE IS
PROVIDING A BOOST ALONG WITH SOME TORQUE. THESE CELLS ARE A MORE
IMMEDIATE CONCERN AS SUFFICIENT LOW LEVEL SHEAR WILL PROMOTE
ROTATION AND A THREAT FOR ISOLATED TORNADOES. WILL BE WATCHING TO
SEE IF THE ELEVATED CONVECTION (WEAK AT PRESENT) EXTENDING FROM SW
FL ACROSS OSCEOLA AND BREVARD CAN BECOME ROOTED IN THE BOUNDARY
LAYER. COORDINATED WITH SPC AND SURROUNDING OFFICES ON THE SVR
THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM.

MEANWHILE...A COOL WEDGE HAS PUSHED SOUTH INTO LAKE AND VOLUSIA
COUNTIES WHERE TEMPS HAVE COOLED CONSIDERABLY ALONG THE VOLUSIA
COAST. WILL NEED TO WATCH IF ANY OF THE STORMS PUSHING INTO THAT
AREA CAN HOOK ONTO THAT BOUNDARY.

THU-THU NIGHT...BASE OF SHORTWAVE TROUGH MOVES EASTWARD THROUGH
NORTHERN FLORIDA EARLY THURSDAY WITH SFC LOW INTENSIFYING AS IT
BUILDS NORTHWARD UP THE EASTERN SEABOARD. COLD FRONT ASSOCIATED
WITH THE LOW SHIFTS EAST OF THE WATERS BY EARLY MORNING THURSDAY
WITH RAIN CHANCES ENDING AS DRIER AIR BEGINS TO BUILD IN BEHIND
THE BOUNDARY. MAY SEE SOME LOWER CLOUD COVER LINGERING ACROSS THE
AREA EARLY IN THE DAY BUT EXPECT CLOUDS TO DECREASE INTO THE
AFTERNOON. WINDY CONDITIONS EXPECTED BEHIND THE FRONT AS WEST
WINDS INCREASE UP TO AROUND 20 MPH WITH HIGHER GUSTS. TEMPERATURES
WILL BE AROUND 5-7 DEGREES BELOW NORMAL RANGING FROM THE LOW TO
MID 60S FROM THE ORLANDO AREA NORTHWARD TO UPPER 60S TO AROUND 70
DEGREES FARTHER SOUTH.

CLEAR SKIES AND WINDS WEAKENING AS THEY VEER TO THE NORTHWEST WILL
PRODUCE FAVORABLE RADIATIONAL COOLING CONDITIONS INTO THURSDAY NIGHT
WITH TEMPERATURES FALLING TO THE UPPER 30S OVER NORMALLY COLDER
INTERIOR LOCATIONS WITH METRO AREAS AND COASTAL SITES IN THE LOW TO
MID 40S.

FRI...RIDGE OF HIGH PRESSURE OVER THE GULF OF MEXICO EXTENDS ACROSS
CENTRAL FLORIDA INTO FRIDAY GENERATING RELATIVELY LIGHT WESTERLY
WINDS. DRY AIRMASS REMAINS IN PLACE WITH SKIES STAYING MOSTLY SUNNY.
HIGHS WILL STILL BE BELOW NORMAL...REACHING THE UPPER 60S TO LOW 70S
INTO THE AFTERNOON.

SAT-TUES...A WEAK FRONT PUSHES SOUTH ACROSS FLORIDA SATURDAY
REINFORCING THE DRIER AIRMASS OVER THE REGION. DESPITE THIS FRONTAL
PASSAGE TEMPS WILL ACTUALLY CONTINUE A GRADUAL CLIMB WITH HIGHS
AROUND NORMAL IN THE LOW TO MID 70S SATURDAY AFT. WEAK SFC HIGH WILL
BUILD SOUTHWARD INTO FLORIDA BEHIND THE FRONT SUNDAY AND THEN A
STRONGER HIGH PRESSURE SYSTEM WILL SHIFT OFFSHORE THE EASTERN U.S.
WITH RIDGE AXIS BUILDING ACROSS THE AREA INTO EARLY NEXT WEEK. NO
RAIN CHANCES FORECAST THROUGH THIS PERIOD WITH SKIES RANGING FROM
MOSTLY TO PARTY SUNNY AND TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
SHRA/TSRA BREAKING OUT AHEAD OF SQUALL LINE PUSHING ONSHORE THE FL
GULF COAST. SQUALL LINE WILL SWEEP RAPIDLY E/SE DURING THE EVENING
AND EARLY OVERNIGHT WITH CONVECTIVE WIND GUSTS OF 35-45 KNOTS
POSSIBLE.

&&

.MARINE...
TONIGHT...DETERIORATING CONDITIONS OVER THE MARINE AREA AS SW
WINDS INCREASE TO 20 TO 25 KNOTS. LOW PRESSURE WILL STRENGTHEN AS
IT LIFTS NE ACROSS N FL TONIGHT AND SWEEPS A COLD FRONT ACROSS THE
WATERS. WINDS WILL TURN WEST BEHIND THE FRONT. SEAS WILL BE
SUPPRESSED NEAR SHORE DUE TO THE OFFSHORE FLOW BUT BUILD TO 9 FEET
WELL OFFSHORE. SMALL CRAFT ADVISORIES ARE IN EFFECT.

THU-THU NIGHT...HAZARDOUS BOATING CONDITIONS WILL CONTINUE BEHIND
THE FRONT INTO THURSDAY WITH WESTERLY WINDS UP TO 20-25 KNOTS
NEARSHORE AND UP TO 25-30 KNOTS OFFSHORE. THIS STRONG OFFSHORE
FLOW WILL BUILD SEAS UP TO 7-9 FEET OFFSHORE WHILE NEARSHORE SEAS
WILL BE AROUND 4-6 FEET. WINDS WILL VEER TO THE NORTHWEST INTO
THURSDAY NIGHT... DECREASING TO 10-15 KNOTS NEARSHORE AND 15-20
KNOTS OFFSHORE AFTER MIDNIGHT.

FRI-SUN...WINDS WILL DECREASE OUT OF THE W/NW FRIDAY AS HIGH
PRESSURE RIDGE BUILDS EASTWARD FROM THE GULF OF MEXICO. HOWEVER
WINDS EXPECTED TO INCREASE ONCE AGAIN INTO FRI NIGHT WITH MARINE
CONDITIONS DETERIORATING THROUGH SATURDAY MORNING AS WEAK
REINFORCING FRONT APPROACHES AND MOVES THROUGH THE COASTAL WATERS.
WINDS THEN RAPIDLY DECREASE THROUGH LATE SATURDAY INTO SUNDAY WITH
SEAS 3 FEET OR LESS BY LATE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  57  63  40  68 / 100  10   0   0
MCO  60  67  42  69 / 100  10   0   0
MLB  64  70  43  68 /  90  10   0   0
VRB  67  71  42  68 /  80  10   0   0
LEE  57  64  41  68 / 100  10   0   0
SFB  60  66  41  69 / 100  10   0   0
ORL  59  66  44  69 / 100  10   0   0
FPR  67  70  42  68 /  80  20   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EST THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EST THIS EVENING FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 7 PM
     EST THURSDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
     NM.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 PM EST
     THURSDAY FOR WATERS FROM SEBASTIAN INLET TO JUPITER INLET
     20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM...KELLY
LONG TERM....ULRICH
Hazardous weather outlook, Feb 12, 3:25 PM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EST WED FEB 12 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130400-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
325 PM EST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL
FLORIDA THROUGH 11 PM EST.

A SQUALL LINE OUT AHEAD OF A COLD FRONT WILL CROSS THE PENINSULA
THIS AFTERNOON INTO THIS EVENING. LOW LEVEL WIND FIELDS WILL
INCREASE...AND AS A RESULT...STORM MOTION WILL BE RAPID TOWARD THE
EAST-NORTHEAST AT 45 TO 55 MPH DURING THE TIMES OF HIGHEST COVERAGE.
SUFFICIENT INSTABILITY WILL COMBINE WITH THE STRONG WIND FIELDS TO
PRODUCE A THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING
WINDS 60 MPH OR GREATER. WHILE THE PRIMARY THREAT WILL BE STRAIGHT LINE
WINDS...ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

THE BEST CHANCE FOR STORMS WILL BE BETWEEN 4:00 AND 7:00 PM NEAR AND
NORTH OF THE I-4 CORRIDOR...BETWEEN 6:00 PM AND 9:00 PM ACROSS
OSCEOLA AND BREVARD COUNTIES...AND BETWEEN 8:00PM TO MIDNIGHT FROM
OKEECHOBEE TO THE TREASURE COAST.

THE MAIN THREAT FROM STORMS THIS EVENING WILL BE THE POSSIBILITY
FOR DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
THE RISK FOR AN ISOLATED TORNADO. TORRENTIAL DOWNPOURS MAY CAUSE
TEMPORARY PONDING OF WATER ON ROADS AND IN POORLY DRAINED LOW LYING
AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
ANY SHOWERS AND STORMS THAT FORM WILL ALSO IMPACT AREA LAKES...AS
WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS THIS EVENING
INTO TONIGHT.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD OCEAN SWELL WILL CONTINUE TO PRODUCE A MODERATE
THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA.
THE GREATEST THREAT WILL OCCUR THIS AFTERNOON THROUGH SUNSET DUE TO
TIDAL EFFECTS. IF YOU DECIDE TO ENTER THE CHILLY SURF TODAY...MAKE
SURE TO SWIM NEAR A LIFEGUARD...AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...
WINDS WILL INCREASE OUT OF THE SOUTHWEST BEGINNING THIS AFTERNOON
AHEAD OF THE COLD FRONT...THEN SHIFT TO THE NORTHWEST AS THE FRONT
MOVES THROUGH THE LOCAL ATLANTIC WATERS TONIGHT. WIND SPEEDS OF 20
TO 25 KNOTS WILL PRODUCE SEAS OF 4 TO 6 FEET NEAR SHORE AND 6 TO 9
FEET WELL OFFSHORE. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT FROM
LATE AFTERNOON INTO TONIGHT...AND CONTINUE INTO THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
BOATING CONDITIONS WILL SLOWLY IMPROVE STARTING THURSDAY EVENING.
MUCH DRIER AIR POURING INTO CENTRAL FLORIDA BEHIND THE COLD FRONT
COULD POSE AN ELEVATED FIRE WEATHER CONCERN THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

ULRICH/KELLY/CRISTALDI

In the hours before

Special weather statement, Feb 12, 4:00 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EST WED FEB 12 2014

FLZ041-044-045-144-122230-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE
COUNTY-
400 PM EST WED FEB 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...

* UNTIL 530 PM EST.

AT 359 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS ACROSS WEST CENTRAL FLORIDA MOVING
NORTHEAST TOWARD LAKE COUNTY. INDIVIDUAL STORMS AHEAD OF THE SQUALL
LINE MAY DEVELOP ROTATION AS THEY MOVE NORTHEAST THROUGH LATE
AFTERNOON. STRONG WIND GUSTS TO 50 TO 55 MPH WILL ACCOMPANY THE
SQUALL LINE AS IT MOVES TOWARD LAKE COUNTY BETWEEN 430 PM AND 530
PM. THE STORMS WILL THEN MOVE INTO WESTERN PORTIONS OF THE ORLANDO
METRO AREA AND NORTHWEST VOLUSIA COUNTY. STORMS WERE MOVING EAST
NORTHEAST AT 35 TO 40 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MASCOTTE...LAKE LOUISA...CLERMONT...LEESBURG... FERNDALE...
TAVARES...ZELLWOOD AND WINTER GARDEN.
...
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
      2928 8165 2932 8168 2933 8166 2901 8137
      2891 8136 2885 8139 2883 8142 2879 8141
      2835 8160 2836 8185 2834 8186 2834 8196
TIME...MOT...LOC 2054Z 180DEG 0KT 2850 8166

15
Special weather statement, Feb 12, 5:22 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
522 PM EST WED FEB 12 2014

FLZ059-064-122300-
MARTIN-ST. LUCIE-
522 PM EST WED FEB 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY...EASTERN ST.
LUCIE COUNTY...

* UNTIL 600 PM EST.

AT 518 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES
SOUTHWEST OF TRADITION...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FORT PIERCE NORTH...FORT PIERCE SOUTH...INDIAN
RIVER ESTATES AND PORT SAINT LUCIE RIVER PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING
STRIKES...SMALL  HAIL AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2700 8063 2716 8063 2756 8033 2756 8031
      2740 8026 2721 8015 2716 8015 2697 8007
      2697 8014 2695 8015 2695 8061
TIME...MOT...LOC 2221Z 211DEG 32KT 2719 8048

SEDLOCK
Local storm report, Feb 12, 5:41 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
541 PM EST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             MOUNT DORA              28.81N 81.64W
02/12/2014  E1.00 INCH       LAKE               FL   PUBLIC

            SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL IN MOUNT DORA.

&&

JRC
Local storm report, Feb 12, 5:44 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
544 PM EST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND GST     OAKLAND                 28.56N 81.63W
02/12/2014  M43 MPH          ORANGE             FL   PUBLIC

            PUBLIC WEATHER STATION MEASURED WIND GUST OF 38 KT/43
            MPH.

&&

JRC
Special weather statement, Feb 12, 5:45 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
545 PM EST WED FEB 12 2014

FLZ053-122345-
OSCEOLA-
545 PM EST WED FEB 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER OSCEOLA COUNTY...

* UNTIL 645 PM EST.

AT 541 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
FOUR CORNERS TO 44 MILES SOUTHWEST OF LAKE KISSIMMEE...MOVING
EAST-NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE POINCIANA...AUSTIN TINDALL PARK...CAMPBELL AND
HARMONY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS EVENING.

LAT...LON 2835 8087 2800 8087 2784 8128 2795 8134
      2800 8139 2799 8142 2804 8147 2806 8145
      2802 8138 2807 8137 2808 8135 2808 8145
      2814 8146 2815 8153 2820 8153 2825 8156
      2826 8166 2835 8166
TIME...MOT...LOC 2244Z 244DEG 49KT 2837 8155 2818 8150
          2791 8167 2763 8187

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:11 AM ESTSmall Craft AdvisoryMLB48 hr
Feb 12, 4:11 AM ESTSmall Craft Advisory for WindsMLB42 hr
Feb 12, 4:00 PM ESTSpecial Weather StatementMLBLake90 min
Feb 12, 4:43 PM ESTSevere Thunderstorm WarningMLBLake, Orange62 min
Feb 12, 5:14 PM ESTSpecial Marine WarningMLB2 hr
Feb 12, 5:22 PM ESTSpecial Weather StatementMLBMartin, Saint Lucie38 min
Feb 12, 5:23 PM ESTSevere Thunderstorm WarningMLBBrevard, Lake, Orange, Seminole, Volusia52 min
Feb 12, 5:35 PM ESTSevere Thunderstorm WarningMLBSaint Lucie40 min
Feb 12, 5:45 PM ESTSpecial Weather StatementMLBOsceola60 min
Feb 12, 5:49 PM ESTSevere Thunderstorm WarningMLBOsceola41 min
Feb 12, 6:14 PM ESTSpecial Marine WarningMLB2 hr
Feb 12, 6:15 PM ESTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola, Seminole, Volusia60 min
Feb 12, 6:32 PM ESTSpecial Weather StatementMLBIndian River, Okeechobee58 min
Feb 12, 6:54 PM ESTSevere Thunderstorm WarningMLBBrevard, Indian River, Okeechobee, Osceola51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.